Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
Users Online: 424
Home | About us | Editorial board | Search | Ahead of print | Current issue | Archives | Submit article | Instructions | Subscribe | Contacts | Advertise | Login 
     
CASE REPORT
Year : 2013  |  Volume : 7  |  Issue : 1  |  Page : 32-34

Choreoathetosis as a manifestation of thyrotoxicosis in a Nigerian woman: A case report and review of the literature


1 Department of Medicine, Neurology Unit, Aminu Kano Teaching Hospital, Bayero University, Kano, Nigeria
2 Endocrine Unit, Aminu Kano Teaching Hospital, Bayero University, Kano, Nigeria

Correspondence Address:
Lukman F Owolabi
Department of Medicine, Aminu Kano Teaching Hospital, Bayero University, PMB 3452, Kano
Nigeria
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0331-3131.119985

Rights and Permissions

We report the case of a 65-year-old Nigerian woman with thyrotoxicosis manifesting as choreoathetosis, which misdiagnosed as a seizure disorder. The movement abnormality was characterized by bilateral jerky, purposeless, intermittent, irregular, and sometimes writhing movements, predominantly in the distal joints. Thyroid function test showed elevated total serum triiodothyronine (T3) and thyroxine (T4), and reduced serum thyroid stimulating hormone (TSH). There was complete resolution of choreoathetoid movement after 1 week of propanolol use. The relationship between choreoathetosis and thyrotoxicosis is discussed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2531    
    Printed77    
    Emailed0    
    PDF Downloaded234    
    Comments [Add]    

Recommend this journal